MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR COOLPULSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR COOLPULSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228147
Medical Device Problem Codes Product Quality Problem (1506); Detachment of Device or Device Component (2907); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary
=
> a photo was provided to depuy synthes for evaluation.Visual inspection of the returned photo found that the device is shown out if its original packaging.The electrode seems to be in used condition.The cautery tip was found detached from the electrode.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the device comes in used condition.The cautery tip is detached from the electrode and it was not returned.The device will be sent to the manufacturer for further analysis.Manufacturing investigation results for vapr clplse90 electrode w hand cntrls: device was not received in its original packaging, a bag only.The active tip was not returned.Residue around manifold.Handle assembly condition is used, no misuse.Cable and plug assembly is used, no misuse.Residue visible in suction tube.Electrical checks: the device passed all the parameters.Functional checks: the device failed flow rate test before and after activation.This failure is consistent with failures investigated in capa.The most probable root causes for this failure as mentioned in the capa are as follows: the weld bridge on active suction tube provides sufficient weld material and retention.Mechanical fatigue due to stress corrosion pitting/corrosion and due to welding process.Misuse (eg.Extended activation, or overloading of mechanical forces).The product instructions for use (ifu), cautions-"electrodes will wear from normal use, dependent on factors such as length of use, high tissue removal rate, prolonged use against bony surfaces, prolonged use in saline, high power settings, and use with minimal suction or fluid management.Periodically assess electrode tip for wear and proper operation.Replace the electrode if excessive wear is noted".Since the device was found in used condition, the reported condition ("opened a cool pulse 90 vapr wand and the faceplate was missing off of it") cannot be confirmed.The overall complaint was not confirmed as the observed condition of the vapr clplse90 electrode w hand cntrls would have not contributed to the complained device issue.¿ based on the investigation findings, the potential cause is undetermined.This product issue will be addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review
=
> a manufacturing record evaluation was performed for the finished device u2509014 number, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device u2509014, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that the vapr clplse90 electrode w hand cntrls device fell apart and had foreign substance/debris/cleaning/sterilization.It was initially reported that the cool pulse 90 vapr wand was opened and the faceplate was missing.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
VAPR COOLPULSE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24699156
Report Number1221934-2026-01250
Device Sequence Number10557158
Product Code GEI
UDI-Device Identifier10886705010097
UDI-Public(01)10886705010097(10)U2509014(17)280914
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228147
Device Lot NumberU2509014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown